Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 29, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 20, 2026, 12:36 AM MDT for 16 counties in Colorado. It took effect at Mar 21, 2026, 11:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2026, 12:36 AM MDT (06:36 UTC)
- In effect from
- Mar 21, 2026, 11:00 AM MDT
- Expired
- Mar 21, 2026, 11:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 6.6 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4257 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS85 KPUB 200636 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1236 AM MDT Fri Mar 20 2026 COZ220>230-202245- /O.UPG.KPUB.FW.A.0023.260321T1700Z-260322T0400Z/ /O.NEW.KPUB.FW.W.0029.260321T1700Z-260322T0500Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1236 AM MDT Fri Mar 20 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 220, 221, 222, 223, 224, 225, 226, 227, 228, 229 and 230. * TIMING...From 11 AM to 11 PM MDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...4 to 10 percent. * TEMPERATURES...mid 80s to lower 90s. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
037 WWUS85 KPUB 201742 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1142 AM MDT Fri Mar 20 2026 COZ237-210945- /O.EXA.KPUB.FW.W.0029.260321T1700Z-260322T0500Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 1142 AM MDT Fri Mar 20 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 237. * TIMING...From 11 AM to 11 PM MDT Saturday. * WINDS...Southwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 5 percent. * TEMPERATURES...Up to 98. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220>230-210945- /O.CON.KPUB.FW.W.0029.260321T1700Z-260322T0500Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 1142 AM MDT Fri Mar 20 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 220, 221, 222, 223, 224, 225, 226, 227, 228, 229 and 230. * TIMING...From 11 AM to 11 PM MDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...5 to 10 percent. * TEMPERATURES...80s and lower 90s. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
562 WWUS85 KPUB 210631 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1231 AM MDT Sat Mar 21 2026 COZ220>230-237-212245- /O.CON.KPUB.FW.W.0029.260321T1700Z-260322T0500Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Baca County Including Springfield and Eastern Comanche Grasslands- 1231 AM MDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, 230 AND 237... * AFFECTED AREA...Fire Weather Zones 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, 230 and 237. * TIMING...From 11 AM this morning to 11 PM MDT this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...4 to 10 percent. * TEMPERATURES...Upper 80s to mid 90s. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
574 WWUS85 KPUB 211716 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1116 AM MDT Sat Mar 21 2026 COZ220>230-237-220500- /O.CON.KPUB.FW.W.0029.000000T0000Z-260322T0500Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Baca County Including Springfield and Eastern Comanche Grasslands- 1116 AM MDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, 230, AND 237... * AFFECTED AREA...Fire Weather Zones 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, 230 and 237. * TIMING...Until 11 PM MDT this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...4 to 10 percent. * TEMPERATURES...Upper 80s to mid 90s. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
474 WWUS85 KPUB 220452 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1052 PM MDT Sat Mar 21 2026 COZ220>230-237-220600- /O.EXP.KPUB.FW.W.0029.000000T0000Z-260322T0500Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Baca County Including Springfield and Eastern Comanche Grasslands- 1052 PM MDT Sat Mar 21 2026 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220, 221, 222, 223, 224, 225, 226, 227, 228, 229, 230, AND 237... Winds will slowly diminish and relative humidity will gradually increase into early Sunday morning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 19, 11:19 PM MDT, 1 hour 17 minutes earlier. Its key messages:
- Well above normal temperatures will continue through Saturday, with all time monthly records expected to fall Saturday.
- Humidity values will be exceptionally low through Saturday, with the most critical fire weather day on Saturday due to increased winds.
- A cold front will bring a brief cool down Sunday and Monday, with trends over the Central Mountains and Palmer Divide area drier.
Area forecast discussion, Mar 19, 11:19 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 PM MDT Thu Mar 19 2026 .KEY MESSAGES... - Well above normal temperatures will continue through Saturday, with all time monthly records expected to fall Saturday. - Humidity values will be exceptionally low through Saturday, with the most critical fire weather day on Saturday due to increased winds. - A cold front will bring a brief cool down Sunday and Monday, with trends over the Central Mountains and Palmer Divide area drier. && .SHORT TERM /THROUGH FRIDAY/... Issued at 134 PM MDT Thu Mar 19 2026 Upper ridge in place will dominate the weather through the period, with hot and dry conditions expected to persist. 700mb temps have been on the rise, and will steadily increase throughout the remainder of the day. Given this trend and abundance of sunshine, did increase highs for today a few degrees with most locations over the plains and mountain valleys likely ending up well into the 80s today. RHs will be low, in the single digits, but with the lighter wind field in place, still don't anticipate any widespread critical fire weather conditions. Most locations won't see any persistent higher winds this afternoon, however, spotty locations over the northern San Luis Valley and central mountains should see a slight surge in winds late this afternoon. Again, at this point, not enough to warrant any fire weather headlines today. No real big shift in the pattern and overall thermal fields, with another hot day in the 80s anticipated across southern Colorado on Friday. Despite hot temperatures and rather dry air with RH values in the single digits, the wind field remain light with critical fire weather conditions not expected at this time. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 134 PM MDT Thu Mar 19 2026 Hot conditions continue at the start of the period despite the upper ridge breaking down on Saturday. This will result in increasing deep westerlies over the region and support additional warming. With 700mb temps pushing into the mid to upper teens, limited cloud cover, and with deep mixing, Saturday is still on track to be the hottest day. Given these trends, did increase highs for Saturday, with temps well in the 90s looking to be in store for most locations over the plains. Would not be surprised to see temps push into the upper 90s over the far eastern plains. Air mass looks to be even drier, especially looking at varying forecast soundings, and so lowered dew points in the afternoon. Both adjustments are resulting in RH values well into the single digits. Surface wind field will increase on Saturday, though does look to be slightly delayed for a portion of the day. These higher winds do arrive through the mid afternoon time frame and then increase through early evening. This will support widespread critical fire weather conditions for areas along the I-25 corridor and to the west. Given the anticipated conditions, did go ahead and issue a Fire Weather Watch for those areas on Saturday. Elsewhere, RHs will be low, but the winds won't be strong enough to support critical fire weather conditions. Front will arrive on Sunday bringing cooler temperatures to most locations, however, temps will still be above normal for this time of the year. Maybe some precip development along the higher terrain as flow backs to the east and southeast, but these chances look low at this time. Fire danger does lower on Sunday, but with critical fire weather conditions appearing likely once again for the mountain valleys. Stronger zonal flow will transition to upper ridging through the middle of next week with temperatures once again rising to well above normal values for this time of the year. Fire danger looks to remain high in this pattern, but will need to monitor overall wind fields through the period. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1116 PM MDT Thu Mar 19 2026 VFR conditions anticipated across the forecast area over the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. Surface winds will be diurnally driven and generally under 12 kts. && .CLIMATE... Issued at 134 PM MDT Thu Mar 19 2026 LCD sites March 20th-21st Record Highs ALS...Fri...Mar 20...72F...2004 ALS...Sat...Mar 21...72F...1997 COS...Fri...Mar 20...76F...2017 COS...Sat...Mar 21...75F...1995 PUB...Fri...Mar 20...84F...2017 PUB...Sat...Mar 21...82F...2016 The all time record March max temp for Alamosa .........is 76. The all time record March max temp for Colorado Springs is 81. The all time record March max temp for Pueblo ..........is 87. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for COZ220>230. && SHORT TERM...RODRIGUEZ LONG TERM...RODRIGUEZ AVIATION...MOORE CLIMATE...MOORE
Hazardous weather outlook, Mar 19, 6:57 PM MDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 657 PM MDT Thu Mar 19 2026 COZ058>089-093>099-201300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 657 PM MDT Thu Mar 19 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Record heat will prevail across southern Colorado Friday and Saturday, with highs running at or several degrees above daily records, and above March all time records on Saturday. Daily elevated fire weather conditions are forecast initially across the higher terrain Friday, then spreading east into the Plains Saturday due to gusty winds and very low humidity values. An isolated rain or snow shower may be possible north of Cottonwood Pass Sunday into Monday. Critical fire weather conditions look to return to southern Colorado due to gusty winds and low humidity values Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 27/88
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.